MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Disconnection (1171); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
It was reported that the patient experienced power cable disconnects when connected to the mobile power unit (mpu).The mpu was exchanged.Upon closer inspection, there appears to be bite marks on the patient cable and ac power cord.Pump functioned as intended.It was said no additional information would be provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of power cable disconnect alarms on the mobile power unit (mpu) (serial number (b)(6)) was unable to be confirmed through this investigation.The reported event of bite marks on the patient cable and ac power cord was also unable to be confirmed through this investigation.No log file were available for evaluation and the mpu was not returned for further evaluation.No images of the reported damage were submitted.Available information provided that the patient¿s mobile power unit was exchanged and the alarms resolved.The pump was functioning as intended.The root cause of the reported alarms was unable to be conclusively confirmed through this analysis; however, the bite marks on the patient cable could have contributed to the cause of the alarms.The root cause of the bite marks on the patient cable and ac power cord was unable to be conclusively determined through this analysis.The relevant sections of the device history records for the mobile power unit (serial number (b)(6) ) were reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate 3 left ventricular assist device (lvas) instructions for use (ifu), and the heartmate 3 patient handbook, are currently available.The current revision of ifu and patient handbook can be found on the eifu page of the abbott website.Heartmate 3 patient handbook section 5, entitled ¿alarms and troubleshooting¿, and heartmate 3 instructions for use (ifu) section 7, entitled ¿alarms and troubleshooting¿, cover all alarms (visual and audible), including power cable disconnect alarm conditions, and the actions to take if the alarms cannot be resolved.Heartmate 3 patient handbook section 6 ¿caring for the equipment¿ and heartmate 3 instructions for use (ifu) section 8 ¿equipment storage and care¿ explain how to care for and clean all equipment, including the mpu.Heartmate 3 patient handbook section 10 ¿safety checklists¿ and heartmate 3 instructions for use (ifu) section e ¿safety checklists¿ provide the user with checklists to assist the patient in performing routine maintenance of all components of the heartmate 3 left ventricular assist device, including the mpu.The heartmate 3 patient handbook cautions the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was later reported that exchanging the mpu resolved the alarms.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23999744
Report Number2916596-2026-00100
Device Sequence Number10503623
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)250811
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10964736
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date01/07/2026
Supplement Report FDA Received Date02/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight92 KG
Patient EthnicityNon Hispanic
Patient RaceWhite